C. difficile – Are your guts ever normal again?
Does anyone know any body that has recovered from c.diff (guts back to pre-c.diff status ) . I have been negative for a year and still have bloating every time I eat anything and sporadic diarrhea. I need maternity clothing to eat and be comfortable. I have 0 appetite since I was initially infected.I am on creon 36,000 . this helps some what with bloating,I take papya&pineapple enzymes not helping, and floraster 2xday not sure about that.I have tried the FODMAP diet, I avoid many foods on that diet. I am seeing an RD, just finished an elimination diet with her. If I eat I bloat there for I am. Bottom line…are my guts ruined forever ?
Interested in more discussions like this? Go to the Digestive Health Support Group.
C. Diff. or diarrhea, Crohns. TRY FLORASTOR. Saccharomyces boulardii is a tropical species of yeast first isolated from lychee and mangosteen fruit in 1923 by French scientist Henri Boulard.
You might want to try in addition papaya and pineapple enzymes (bundled together in 1 pill or chewable) .this was recommended by a dietician I saw. I have decided after 6 weeks they are helping with bloating.
@pibacher My gastroenterologist suggested I take Florastor. I continue to take it or another brand of S. Boulardii every single day. It's the one probiotic that gets through the acid in our stomachs and goes to work in our GI tracts. I have not had a Cdiff relapse since Oct. 2018. Thank the good Lord.
I also take florastor
I'm new here. I got C Diff Thanksgivjng Day of 2018. Still fighting it. I had a doc put me on Sulfadiazine (antibiotic) instead if Sulfasalazine for 10 months. I caught it and stopped it on Nov 13. By Thanksgiving day, I had c diff. Here we are in March. First tried Flagyl. Failed. Then Vanco for 14 days. Improved but 3-5 days after stopping, it returned. Did the same course of vanco 3 times with c diff returning very quickly once stopping vanco. Had fecal transplant Feb 28, 2019. Seemed fine until today.. About a week later. Symptomatic again. I guess will do FMT again. What do you all do when you are symptomatic and have you hand to be in someone ekses a home? Do you take your own disinfectant? I feel like a threat everywhere I go. I also have Crohns Disease and RA, as well as chronic migraine. Ugh.. Just tired.
@nettecook I am sorry to hear how hard it has been — and tiring. That's a lot with Crohns and RA. I have mild RA and my RA doctor told me it would make the inflammation of C.Diff worse.. I had what they called a moderate to severe case and they put me on vancomycin for 20 days after which started me on probiotics. I do probiotic/ fermented foods (yogurt, kefir, sauerkraut, miso , pickles etc) rather than the tablets. My understanding is that the best probiotic pill for C.diff is Florastor. But my doctor said you should not take it while you are taking meds. I stopped meds Feb. 14 and haven't had a relapse. My doctor said that if I did relapse she would refer me to an Infectious Disease Specialist. I am going to go to one in any case to understand all this better and the risks going forward, also the risk of giving it to other people. If you haven't already Google the C. Diff Foundation for information in cleaning and to exposing others. Also you might want to google "EPA List K" for the bleach products that kill C. Diff spores and the amount of time each one takes. I
@annapocono thank you for your response and very helpful info. I am also allergic to dairy so I have to watch the yogurt etc. I'm complicated. My RA doc is who prescribed the wrong medicine. So frustrating. I was actually thinking about an Infection Disease Specialist to know how to contain this better. My gastroenterologist is who has been treating me and he is great. I just wonder if I need to advice from the infectious disease people. I am going to look at the places on google that you recommended. I hope you do not have a relapse!!!
@annapocono did your doctor mean you shouldn't take florastor while you are taking meds, or you shouldn't take any probiotics?
That’s terrible. I will pray for you. Someone must have answers. I hate this change in my life. So discouraging.
@ngorman25 My doctor said that the infectious disease specialist said I should only take probiotics after finishing vancomycin. Right after — like on the day I finished vancomycin. But from reading online and talking to a nurse practitioner friend, I gather that there is a lot of controversy and confusion about probiotics — as in how effective they are, how much to take etc. But still take them.